Home » Frequently asked Questions on Health » What is the cause for pain and redness in feet?

What is the cause for pain and redness in feet?

Q: I was having mild fever since 2 months and a month later I developed pain and redness in both my feet. This was accompanied by fever also (around 101 degree F). I was admitted and was administered Allopurinol and Nimesulide and discharged a week later. A repeat blood test then showed serum uric acid 6.49 mg/dl. Thereafter I continued Zyloric and Nimesulide (2/day) with Ranitidine upto till a few days ago. I was then asked to discontinue Nimesulide and continue with Zyloric (1/day) but as soon as I stopped Nimesulide, I again started having fever and pains. But now the the pain is in the ankles and hip joint and symmetric as earlier. I am back on Nimesulide and this has given temporary relief. Is the diagnosis correct? Is it some other form of arthritis (rheumatoid etc.) or is it due to hyperurecimia? Should I consult a rheumatalogist immediately or sometimes later would do?

A:High uric acid is NOT related to the type of symptoms that you have described. The diagnosis can only be established on careful history and physical examination. Tests usually only support the diagnosis made on history and physical examination. My guess is that you have a disease called Lofgrens syndrome that needs a good history, good physical examination and then, if needed, a few x-rays. It is a completely treatable condition. However, it is only my guess as I have not taken your history and not examined you. My advice is that you MUST be seen by a rheumatologist as soon as possible.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------